I have been suffering with pain for 2 months now. I went to the ER 5 times and was prescribed 3 different antibiotics and given antibiotics in house for STDs that came back with a negative result. In early November, I had a UTI and was given Cipro for 3 days. That did not help. I went back and they gave me Cipro for 10 days. That did not help. Then they gave me Levaquin for 7 days. I finished all of the antibiotics but I am still experiencing flank pain (upper abdominal, lower pelvic area, and upper and lower back). I also still have White Blood Cells in my urine. Even though I took all of these meds, can it be that I still have a UTI , kidney infection or kidney disease? I am in the process of getting a renal and pelvic sonogram but it is a long time from now because of the holidays. Please help! Pain is unbearable.
Thanks for writing to the forum!
Your symptoms could be due to UTI, or urinary tract infection. The infection could be at any level from bladder to ureter to kidney. It could also be due to a stone in the urinary tract. What you need is a urine culture and sensitivity test done. You can also give it for culture and sensitivity in a sterile bottle provided by the lab. This will tell you what organism is causing the infection and what antibiotic will kill it permanently. Please do not take cipro or any antibiotic without this test because if the organism is not sensitive to it, then it will become only act temporarily.
The sonogram should capture the stone, if there is one. Since you have a flank pain, chances of stone are more. There is nothing much you can do for the pain, except take pain killers. Maybe you should discuss this with your doctor and see how best you can arrange an earlier treatment and diagnosis.
Do let me know if there is any thing else you want to know and please keep me posted. Take care!
Thank You for you're response. You must realize my frustrations. I did about 5 urine cultures already and they told me that each one does not show growth of the bacteria so they do not know what is causing the pain. I am not on any antibiotics right now because I just finished the Levaquin on Monday, but, I spoke to the doctor and she prescribed to me Naproxen (pain killer) until my earliest sonogram day which is 1/5/09.
WBC in urine is a clear cut indication of urinary tract infection.There may be some pathology anywhere in the urinary system from the kidneys,urters ,urinary bladder and urethra.It is not compulasory that you are having an infection of the urinary system.It may be due to some other pathology like some obstruction.I would suggest you get a urine culture and ultrasound and CT pelvis done so that the exact cause can be determined.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Thanks for your response as well. I did several urine cultures already, and they say there is no growth in the bacteria. So they do not know what the organism is. I guess I have to wait until my pelvic renal sonogram scheduled for 1/5/09.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.